Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Jackson, MS

March 9, 2006Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2006, 3:49 PM CST for Jasper County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 3:49 PM CST (21:49 UTC)
Expired
Mar 9, 2006, 4:29 PM CST
In force
40 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Jasper County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 11:29 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 092149
SVRJAN
MSC061-092245-
/O.NEW.KJAN.SV.W.0079.060309T2149Z-060309T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 445 PM CST

* AT 349 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 12 MILES NORTHWEST OF ROSE HILL TO BAY SPRINGS...AND MOVING   
  EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HEIDELBERG AND PAULDING BY 405 PM CST...
  ROSE HILL BY 410 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3222 8927 3180 8931 3186 8896 3222 8895

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 092221
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST THU MAR 9 2006

MSC061-092245-
/O.CON.KJAN.SV.W.0079.000000T0000Z-060309T2245Z/
JASPER MS-
421 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CST FOR
EASTERN JASPER COUNTY...

AT 417 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 7 MILES NORTHEAST OF ROSE HILL TO PAULDING...MOVING 
EAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 3217 8904 3205 8914 3187 8923 3187 8896
      3223 8895

$$

CME
000 
WWUS54 KJAN 092229
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST THU MAR 9 2006

MSC061-092239-
/O.CAN.KJAN.SV.W.0079.000000T0000Z-060309T2245Z/
JASPER MS-
429 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...

THE STRONGEST PORTION OF THE STORM HAS EXITED THE COUNTY.

LAT...LON 3217 8904 3205 8914 3187 8923 3187 8896
      3223 8895

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:40 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 9, 3:40 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 9 2006

.DISCUSSION...SHORT TERM...TONIGHT THROUGH FRIDAY.
LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED TROUGH MOVING
THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO WATCH BOXES IN
EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE SQUALL LINE
MOVING THROUGH MISSISSIPPI. FROM NORTHEAST TO SOUTHWEST
MISSISSIPPI THROUGH EAST LOUISIANA. HAD SOME SUPERCELLS THAT
DEVELOPED AHEAD OF THE LINE. VISIBLE IMAGERY SHOWED THE CLEARING
LINE MOVING TOWARD THE MISSISSIPPI RIVER.

FOR TONIGHT...EXPECT THE LINE OF STORMS TO EXIT THE EASTERN COUNTIES
BY EARLY THIS EVENING AS THE NEGATIVELY TILTED UPPER TROUGH MOVES INTO
THE OHIO VALLEY. AFTER THE LINE EXITS THE SHOWERS AND A FEW
THUNDERSTORMS WILL MOVE EAST OF THE REGION BY MIDNIGHT. SOUTHERLY FLOW
WILL CONTINUE IN THE LOW LEVELS. AS WE STAY IN SOUTHWEST FLOW ALOFT.
CLOUDS WILL QUICKLY DECREASE FROM THE WEST DURING THE NIGHT. WILL
LET THE WIND ADVISORY EXPIRE AT 8 PM AS WINDS SHOULD TAPER OFF BY
MID EVENING. AS FAR AS LOWS ARE CONCERN WILL 850 MB TEMPS WILL BE
10-13C...WHICH DERIVES FROM 48 TO 57...WHICH RUNS CLOSE TO ADJMAV
TEMPS. THOSE NUMBERS LOOK GOOD FOR TONIGHT.

FOR FRIDAY...WE WILL CONTINUE TO BE IN LOW LEVEL SOUTHERLY FLOW WITH
SOUTHWEST FLOW ALOFT. WE WILL SEE SOME INSTABILITY DEVELOPING DURING
THE AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVES IN THE REGION.
LAPSE RATES WILL BE AROUND 6-7C...PRECIPITABLE WATER WILL INCREASE
FROM THE SOUTH UP TO 1.30 INCHES...CAPES AROUND 2000...LIFTED INDEXES
-2 TO -4. CLOUDS WILL INCREASE FROM THE SOUTH DURING THE AFTERNOON.
SO WILL KEEP LOW MAV CONVECTIVE POPS IN THE EAST AND SOUTHEAST.
925 TEMPS WILL BE RATHER WARM WITH READINGS OF 18 TO 20C. THIS
DERIVES TEMPS IN THE UPPER 70S TO LOWER TO MID 80S. WILL GO WITH MAV
GUIDANCE OF MIDDLE 70S TO LOWER 80S WHEN WE EQUATE CLOUDS INCREASING
FROM THE SOUTH.

LONGER TERM (FRIDAY NIGHT THRU NEXT THURSDAY)...

WITH A DEEP UPPER LEVEL TROUGH AXIS REMAINING ANCHORED OVER THE
SOUTHWEST CONUS THIS WEEKEND...DISTURBED SOUTHWESTERLY FLOW ALOFT
WILL REMAIN OVER OUR REGION INTO THE FIRST PART OF NEXT WEEK. THE
AXIS OF INSTABILITY THAT WILL BE SHOVED DOWN TOWARD THE COAST
TONIGHT WILL GRADUALLY EDGE BACK TO THE NORTH TOMORROW AS SOUTHERLY
LOW LEVEL FLOW STRENGTHENS IN ADVANCE OF MORE MID LEVEL ENERGY
GATHERING UPSTREAM OF THE LOWER MISSISSIPPI VALLEY. THE ARRIVAL OF
NEGATIVE LI AND SHOWALTER INDICES OVER MY CWA FRIDAY NIGHT WILL BE
COINCIDENT WITH A MINOR SHORTWAVE THAT WILL PROVIDE AT LEAST A BIT
OF LIFT ALOFT IN THE ATMOSPHERE. MODERATE DEEP ATMOSPHERIC SHEAR
(0-6 KM SHEAR >=35 KTS) WILL ALSO REMAIN OVERHEAD FRIDAY NIGHT AND
SATURDAY AND THIS...ALONG WITH THE INSTABILITY...PRESENTS A NON-ZERO
RISK OF SEVERE CONVECTION. FORTUNATELY...MECHANISMS FOR CONVECTIVE
INITIATION ARE NOT ABUNDANT DURING THIS TIME PERIOD SO THUNDERSTORM
DEVELOPMENT SHOULD BE HARD TO ACCOMPLISH (OR REMAIN GENERALLY
ISOLATED). GENERALLY STUCK NEAR CONSERVATIVE MAV/MEX POPS WHILE
HIGHLIGHTING THE SLIGHT RISKS FOR SEVERE CONVECTION IN THE HWO.
TEMPERATURES WILL REMAIN WARM AND I GENERALLY FOLLOWED MAV/MEX
GUIDANCE WHICH PLACED HIGHS MAINLY FROM 80 TO 85 WITH LOWS GENERALLY
FROM 60 TO 65.

LOOKS LIKE A FINAL PIECE OF SHORTWAVE ENERGY ROTATING THROUGH THE
BASE OF THE UPPER TROUGH IN THE SOUTHWEST CONUS SHOULD BE ENOUGH TO
KICK THE WHOLE FEATURE OUT OF ITS RESTING SPOT EARLY NEXT WEEK.
THIS PATTERN SHIFT WILL EVENTUAL LEAD TO MORE SEASONAL (AND LESS
STORMY) WX FOR THE REGION BY MID-WEEK. BUT...UNTIL THEN...THE NEWLY
INSPIRED TROUGH WILL COMBINE WITH A SURFACE FRONT TO BRING
INGREDIENTS FOR ACTIVE WEATHER BACK OVER THE LOWER MISSISSIPPI
VALLEY MONDAY. AT THIS POINT...THE SOLUTIONS FROM THE MOST
CONSISTENTLY-RELIABLE OPERATIONAL MODELS SUGGEST THAT ENOUGH SHEAR
AND INSTABILITY WILL BE PRESENT TO WARRANT DISCUSSION OF AT LEAST A
SLIGHT THREAT OF SEVERE STORMS. ALTHOUGH A MAJOR SEVERE WEATHER
OUTBREAK DOES NOT LOOK ON TAP AT THIS POINT...WE WILL DISCUSS IN OUR
HWO. /BB/

50

&&
.AVIATION...MVFR CEILINGS WILL BECOME SCATTERED FROM THE NORTHWEST
THIS EVENING AS DRYER AIR PUNCHES INTO THE REGION. THE CLEARING LINE
WAS NOTED FROM SOUTHERN ARKANSAS TO LOUISIANA. THIS WILL PUSH
THROUGH THIS EVENING. WINDS WILL TAPER OFF FROM THE WEST BY MID
EVENING. VFR CONDITIONS WILL BE PREVALENT FROM MID EVENING THROUGH
SATURDAY MORNING./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       52  82  63  84 /  27   9  19  30
MERIDIAN      52  81  62  81 /  50  17  27  31
VICKSBURG     51  84  63  86 /  11   8  16  30
HATTIESBURG   55  82  64  81 /  44  23  33  30
NATCHEZ       52  83  65  83 /  10  12  18  30
GREENVILLE    49  82  60  83 /   6   8  23  30
GREENWOOD     48  78  63  81 /  19   7  27  31

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.

&&

SHORT TERM...17
LONG TERM....50
Hazardous weather outlook, Mar 9, 3:37 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST THU MAR 09 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102137-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
337 PM CST THU MAR 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
SCATTERED SEVERE STORMS IS EXPECTED LATE THIS AFTERNOON INTO
EARLY THIS EVENING ACROSS THE EASTERN PORTIONS OF CENTRAL
MISSISSIPPI.
THE STRONG UPPER TROUGH WILL MOVE NORTHEAST OF THE REGION THIS
EVENING. THE SEVERE STORM POTENTIAL WILL END FROM THE WEST BY
EARLY
THIS EVENING. WITH THE PASSAGE OF THE STORMS GUSTY WINDS OF 80
MPH
AND POSSIBLE LARGE HAIL CAN BE EXPECTED.

AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.

EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.

...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE OVER EASTERN
MISSISSIPPI LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STORM
SYSTEM WAS EXPECTED TO MOVE THROUGH THE AREA VERY QUICKLY.
HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH WITH
ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER ON ROADWAYS.

...NON PRECIPITATION...
EXPECT SUSTAINED WINDS NEAR 25 MPH TO CONTINUE UNTIL EARLY THIS
EVENING. SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE
LIKELY FOR THE ENTIRE AREA.  PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.

PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 9, 11:20 AM CST, 4 hours 29 minutes before
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND GUST    2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006  50 MPH           RICHLAND           LA   AMATEUR RADIO
 POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
            PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
            OPERATOR.
Local storm report, Mar 9, 12:52 PM CST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
03/09/2006                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Mar 9, 2:49 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND DMG DOWNTOWN JACKSON        32.30N 90.19W
03/09/2006                   HINDS              MS   PUBLIC

            A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
            NEAR THE METRO CENTER.

1054 AM     TSTM WND DMG     2 N BASTROP             32.80N 91.91W
03/09/2006                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF THE TOWN OF BASTROP

1102 AM     TSTM WND GST     BASTROP                 32.77N 91.91W
03/09/2006  M60 MPH          MOREHOUSE          LA   OFFICIAL NWS OBS

            52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS

1130 AM     TSTM WND DMG     EUDORA                  33.12N 91.26W
03/09/2006                   CHICOT             AR   LAW ENFORCEMENT

            A FEW TREES DOWN AROUND THE TOWN OF EUDORA

1133 AM     TSTM WND DMG     2 S OAK GROVE           32.83N 91.39W
03/09/2006                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN JUST SOUTH OF OAK GROVE.

1140 AM     TSTM WND GST     BENOIT                  33.65N 91.01W
03/09/2006  E60 MPH          BOLIVAR            MS   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT

1142 AM     TSTM WND DMG     3 N BENOIT              33.69N 91.01W
03/09/2006                   BOLIVAR            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
            BENOIT.

1145 AM     TSTM WND DMG     10 S GREENVILLE         33.24N 91.05W
03/09/2006                   WASHINGTON         MS   EMERGENCY MNGR

            18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438

1158 AM     TSTM WND GST     LAKE PROVIDENCE         32.81N 91.18W
03/09/2006  E60 MPH          EAST CARROLL       LA   CO-OP OBSERVER

            COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.

1158 AM     TSTM WND DMG     2 NNW CLEVELAND         33.77N 90.74W
03/09/2006                   BOLIVAR            MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
            DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
            OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
            REPORTS CONTINUE TO COME INTO THE EOC.

1200 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
03/09/2006                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

1208 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
03/09/2006                   SUNFLOWER          MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT INDIANOLA.
            SEVERE COMMS PROBLEMS IN SUNFLOWER COUNTY. NUMEROUS
            BUILDINGS AND HOMES WITH ROOF DAMAGE. STRUCTURAL DAMAGE
            TO A HOUSE...COMMUNITY BANK...AND LOCKARD ELEMENTARY IN
            INDIANOLA. THERE IS AN UNKNOWN NUMBER OF MINOR INJURIES
            AT LOCKARD ELEMENTARY.

1210 PM     TSTM WND DMG     JONESVILLE              31.62N 91.83W
03/09/2006                   CATAHOULA          LA   LAW ENFORCEMENT

            A FEW POWERLINES DOWN IN JONESVILLE.

1227 PM     TSTM WND DMG     ROLLING FORK            32.91N 90.88W
03/09/2006                   SHARKEY            MS   EMERGENCY MNGR

            SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
            FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
            OFF.

1240 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
03/09/2006                   LEFLORE            MS   EMERGENCY MNGR

            POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
            ITTABENA.

0100 PM     NON-TSTM WND DMG FLORENCE                32.15N 90.13W
03/09/2006                   RANKIN             MS   TRAINED SPOTTER

            GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
            DOWN NEAR FLORENCE.

0101 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
03/09/2006                   WARREN             MS   BROADCAST MEDIA

            WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.

0122 PM     TSTM WND DMG     2 S YAZOO CITY          32.83N 90.41W
03/09/2006                   YAZOO              MS   LAW ENFORCEMENT

            A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.

0138 PM     TSTM WND DMG     15 W CANTON             32.61N 90.29W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
            COUNTY.

0155 PM     TSTM WND DMG     GLUCKSTADT              32.52N 90.10W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            POWER LINES DOWN AROUND GLUCKSTADT.

0157 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
            UNKNOWN DAMAGE REPORTED IN CANTON.

0212 PM     TSTM WND DMG     RICHLAND                32.23N 90.17W
03/09/2006                   RANKIN             MS   TRAINED SPOTTER

            ROOFING OFF OF A TRUSTMARK BANK COMING OFF.

0214 PM     TSTM WND GST     KOSCIUSKO               33.06N 89.59W
03/09/2006  E60 MPH          ATTALA             MS   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO

0237 PM     HAIL             8 ESE ETHEL             33.08N 89.34W
03/09/2006  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL

&&

WILSON
Local storm report, Mar 9, 3:40 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
03/09/2006  M73 MPH          LOWNDES            MS   OTHER FEDERAL

            COLUMBUS AIR FORCE BASE MEASURED A 63 KNOT GUST.

&&

WILSON
Local storm report, Mar 9, 3:48 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     LOUISVILLE              33.12N 89.05W
03/09/2006                   WINSTON            MS   EMERGENCY MNGR

            TREES AND POWERLINES REPORTD DOWN ACROSS MUCH OF THE
            COUNTY...ESPECIALLY JUST SOUTH OF LOUISVILLE AND THE
            WESTERN PART OF THE COUNTY.

&&

WILSON
Local storm report, Mar 9, 3:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             LOUISVILLE              33.12N 89.05W
03/09/2006  E1.00 INCH       WINSTON            MS   EMERGENCY MNGR

            HAIL RANGING FROM DIME TO QUARTER SIZE REPORTED IN
            LOUISVILLE.

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:25 AM CSTSevere Thunderstorm WarningJANWashington50 min
Mar 9, 11:28 AM CSTSevere Thunderstorm WarningJANBolivar47 min
Mar 9, 11:34 AM CSTTornado WarningJANWashington41 min
Mar 9, 11:42 AM CSTTornado WarningJANBolivar35 min
Mar 9, 11:56 AM CSTTornado WarningJANSunflower49 min
Mar 9, 11:57 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey63 min
Mar 9, 12:01 PM CSTSevere Thunderstorm WarningJANHumphreys59 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:33 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren49 min
Mar 9, 12:40 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada65 min
Mar 9, 12:47 PM CSTSevere Thunderstorm WarningJANYazoo75 min
Mar 9, 12:51 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson54 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningJANHolmes53 min
Mar 9, 1:07 PM CSTSevere Thunderstorm WarningJANHinds, Madison68 min
Mar 9, 1:29 PM CSTSevere Thunderstorm WarningJANMontgomery61 min
Mar 9, 1:44 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Holmes61 min
Mar 9, 1:53 PM CSTSevere Thunderstorm WarningJANWebster61 min
Mar 9, 1:56 PM CSTSevere Thunderstorm WarningJANRankin49 min
Mar 9, 2:01 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson29 min
Mar 9, 2:10 PM CSTSevere Thunderstorm WarningJANLeake65 min
Mar 9, 2:16 PM CSTSevere Thunderstorm WarningJANChoctaw40 min
Mar 9, 2:29 PM CSTSevere Thunderstorm WarningJANWinston67 min
Mar 9, 2:38 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha51 min
Mar 9, 2:44 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson52 min
Mar 9, 2:51 PM CSTSevere Thunderstorm WarningJANNeshoba54 min
Mar 9, 3:00 PM CSTTornado WarningJANFranklin, Lincoln30 min
Mar 9, 3:04 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee56 min
Mar 9, 3:17 PM CSTSevere Thunderstorm WarningJANNewton, Scott58 min
Mar 9, 3:21 PM CSTSevere Thunderstorm WarningJANSmith54 min
Mar 9, 3:23 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence37 min
Mar 9, 3:31 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba66 min
Mar 9, 3:52 PM CSTSevere Thunderstorm WarningJANLauderdale68 min
Mar 9, 4:00 PM CSTSevere Thunderstorm WarningJANNoxubee30 min
Mar 9, 5:59 PM CSTLake Wind AdvisoryJANBolivar, Clarke, Covington, Forrest, Humphreys, Issaquena and 7 more3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.